Alert archive / Puerto Rico / Flash Flood Watches in 2018
Flash Flood Watch 4, NWS JSJ
NWS JSJ issued this flash flood watch at Nov 13, 2018, 8:19 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2018, 8:19 AM CST (14:19 UTC)
- Expired
- Nov 13, 2018, 3:11 PM CST
- In force
- 7 hr
- Issued by
- NWS JSJ
- Flood severity
- None
The text
As transmitted.
656 WGCA62 TJSJ 131419 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WATCH National Weather Service San Juan PR 1019 AM AST Tue Nov 13 2018 ...Unstable weather conditions associated with a strong tropical wave will cause heavy to moderate rainfall through Thursday... .Deep tropical moisture associated with a strong tropical wave will result in periods of heavy to moderate rainfall. In addition, previous rainfall that fell over the weekend will increase the likely-hood for flashy rivers to rise quickly and for mudslides across areas of steep terrain through at least Thursday. PRZ001>013-VIZ001-002-132230- /O.NEW.TJSJ.FF.A.0004.181113T1419Z-181115T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- St.Thomas...St. John...and Adjacent Islands-St Croix- Including the cities of Bayamon, Carolina, Catano, Guaynabo, San Juan, Toa Alta, Toa Baja, Trujillo Alto, Ceiba, Canovanas, Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado, Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, and Grove Place 1019 AM AST Tue Nov 13 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... The National Weather Service in San Juan has issued a * Flash Flood Watch for Puerto Rico and the U.S. Virgin Islands. * Through Thursday afternoon * There is a high risk for flash flooding across Puerto Rico and the local islands through Thursday afternoon as a strong tropical wave moves to the west-northwest of Puerto Rico. However, the moisture associated with the tropical wave will continue to pool over Puerto Rico, U.S. Virgin Islands and the local islands through Thursday. * This moisture, combined with favorable upper level dynamics and local effects, will increase the risk for flooding and mudslides across across the local islands through Thursday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
1 follow-up statement
611 WGCA62 TJSJ 132111 FFASJU FLASH FLOOD WATCH National Weather Service San Juan PR 511 PM AST Tue Nov 13 2018 ...Unstable weather conditions associated with a strong tropical wave will cause moderate to heavy rainfall through Thursday... .Deep tropical moisture associated with a strong tropical wave will result in periods of moderate to heavy rainfall. In addition, previous rainfall that fell over the weekend will increase the likely-hood for rivers to rise quickly and for mudslides across areas of steep terrain through at least Thursday. PRZ001>013-VIZ001-002-141000- /O.CAN.TJSJ.FF.A.0004.000000T0000Z-181115T1800Z/ /O.CON.TJSJ.FF.A.0005.000000T0000Z-181115T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- St.Thomas...St. John...and Adjacent Islands-St Croix- Including the cities of Bayamon, Carolina, Catano, Guaynabo, San Juan, Toa Alta, Toa Baja, Trujillo Alto, Ceiba, Canovanas, Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado, Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, and Grove Place 511 PM AST Tue Nov 13 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON... The Flash Flood Watch continues for * Puerto Rico and the U.S. Virgin Islands. * Through Thursday afternoon * There is a high risk for flash flooding across Puerto Rico and the U.S. Vrigin Islands through Thursday afternoon as a strong tropical wave just east of the area moves to the west-northwest and across the islands during the next day or so. However, the moisture associated with the tropical wave will continue to pool over the area through Thursday. * This moisture, combined with an upper level trough, will increase the risk for flooding, especially from Wednesday morning through Wednesday evening across the local islands. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor for the latest forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Nov 13, 3:38 AM CST, 4 hours 41 minutes earlier.
Area forecast discussion, Nov 13, 3:38 AM CST, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
538 AM AST Tue Nov 13 2018
.SYNOPSIS...
A surface trough east northeast of the region that the National Hurricane
Center is monitoring for potential development Invest 96L, has become
less organized overnight. The potential for becoming a tropical cyclone
has therefore decreased and it is expected to move west northwest across
the Atlantic Waters north of PR/USVI over the next few days. However,
enhanced showers and thunderstorm activity associated with an active
tropical wave now moving through the Leeward Islands has continued
during the overnight hours as it continued westward while interacting
with a mid to upper level trough and associated Low. The brisk northeasterly
winds will continued to transport periods of showers and isolated thunderstorms
with gusty winds to the north and east coastal sections of the islands
today through at least Wednesday.
&&
.SHORT TERM...Today through Thursday...
The combination of an active tropical wave over the eastern
Caribbean and an upper level low over Puerto Rico and the U.S.
Virgin Islands will maintain a very moist and unstable pattern
through Thursday. Both features will move in phase westward over
the next few days enhancing the moisture transport and low level
convergence across the northeast Caribbean region. With good upper
level dynamics and moisture well above normal, showers and
thunderstorms are forecast to affect the U.S. Virgin Islands and
most of Puerto Rico at times...producing rainfall accumulations of
1- 4 inches during the next 72 hours. This additional rainfall
over saturated soils will likely result in landslides and flooding
in portions of the U.S. Virgin Islands and Puerto Rico. Therefore
the people in PR/USVI stay tuned for any statements, watches or
warnings from your National Weather Service forecast office in San
Juan over the next 48-72 hours.
.LONG TERM...Friday through Tuesday...
The tropical wave is expected to exit the region by Friday as
high pressure ridge will build north and east of the region while
increasing the east to northeast trade winds. Although a gradual
drying trend is expected by Friday and into the weekend, expect a
surge of moisture in the brisk easterly trade winds to move across
the region and bring periods of cloudiness and periods of quick passing
trade winds showers to the islands and coastal waters. Afternoon
convection each day will be focused mainly over parts of the interior
and downstream of El Yunque rainforest around the San Juan metro,
as well as on the west end and downwind of the U.S.V.I. By then
most of the activity should be in the form of streamers.
Over the weekend and through the early part of the following week,
the mid to upper level ridge is forecast to build across the region
resulting in continued erosion of low level moisture and the suppressing
of widespread afternoon convective development. The Atlantic surface
high pressure ridge is to also build north of the region and tighten
the local pressure gradient. This will lead to increasing easterly
trade winds through early next week resulting in breezy conditions.
Showers and thunderstorm development if any, should be then limited
to the overnight and early morning hours, followed by the more typical
afternoon convection each day.
&&
.AVIATION...Quick passing SHRA/ISOLD TSRA will affect the terminals
at times through the forecast period. As a result, brief periods
MVFR conds are possible as the SHRA/TSRA pass by. Mountain
obscurations are likely along the interior portions of Puerto Rico.
LLVL winds will increase to 15-25 kts below FL150, with higher gusts
when SHRA/TSRA pass by.
&&
.MARINE...Increasing and deteriorating wind driven seas are
expected to create continuous hazardous marine conditions for the
next several days across the regional waters. Overall seas should
range between 6-8 feet occasional up to 10 feet offshore, with
breezy trade winds of 15-25 kt with higher gusts. These conditions
are expected to persist through Wednesday with the passing of a
tropical wave, currently moving across the Leeward islands.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 85 78 89 77 / 50 70 60 40
STT 86 78 86 78 / 50 60 60 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through this afternoon for Culebra-North
Central-Northeast-Northwest-San Juan and Vicinity-Southeast-
Western Interior.
High Rip Current Risk through this afternoon for Vieques.
VI...High Rip Current Risk through this afternoon for St Croix-
St.Thomas...St. John...and Adjacent Islands.
AM...Small Craft Advisory until 6 PM AST this evening for Caribbean
Waters of Puerto Rico from 10 NM to 17N.
Small Craft Advisory until 6 PM AST Wednesday for Coastal Waters
of Northern Puerto Rico out 10 NM.
Small Craft Advisory until 6 PM AST Saturday for Anegada Passage
Southward to 17N-Atlantic Waters of Puerto Rico and USVI
from 10 NM to 19.5N.
Small Craft Advisory until 6 AM AST Thursday for Coastal Waters
of Northern USVI and Culebra out 10 NM-Coastal Waters of
Southern USVI Vieques and Eastern Puerto Rico out 10 NM.
Small Craft Advisory until 6 AM AST Wednesday for Coastal Waters
OF Northwestern Puerto Rico out 10 NM-Mona Passage
Southward to 17N.
&&
SHORT TERM...ER
LONG TERM....RAMHazardous weather outlook, Nov 13, 6:37 AM CST, 1 hour 42 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 442 AM AST martes 13 de noviembre de 2018 AMZ710>745-PRZ001>013-140845- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central- Interior Central-Ponce y Vecindad-Noroe15ste- Oeste Interior- Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 442 AM AST martes 13 de noviembre de 2018 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Existe la probabilidad de tronadas con lluvia intensa y vientos en rafaga fuertes a traves del noreste, interior y suroeste de Puerto Rico. .Inundaciones...Lluvia fuerte pudiera resultar en inundaciones urbanas y de riachuelos a traves de sectores de Puerto Rico, especialmente en el noreste, interior y suroeste. Lluvia adicional sobre terrenos saturados pudiera causar deslizamientos de tierra en areas de terreno empinado. .Vientos...Vientos de 20 a 25 mph son posibles a traves del area de pronostico, especialmente en las aguas regionales. .Oleaje...Se espera oleaje picado de 20 a 25 mph a traves de la mayoria de las aguas. .Corrientes marinas...Existe riesgo alto de corrientes marinas a traves de las playas del norte de Puerto Rico, Culebra, Vieques. .Dias dos a siete...miercoles a lunes La combinacion de una onda tropical sobre el este del Caribe y una vaguada en la altura sobre la region mantendra un patron bien humedo e inestable hasta el jueves. Oleaje picado probablemente continuara hata finales de semana. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar inundaciones y corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-140845- San Tomas, San John e Islas Adyacentes- Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 442 AM AST martes 13 de noviembre de 2018 Esta perspectiva sobre las condiciones del tiempo peligrosas es para las Islas Virgenes Americanas y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Tronadas...Existe la posibilidad de tronadas con lluvia intensa y vientos en rafaga fuertes sobre las Islas Virgenes. Lluvia adicional sobre terrenos saturados pudiera causar deslizamientos de tierra en areas de terreno empinado. .Inundaciones...Lluvia fuerte pudiera resultar en inundaciones urbanas y de riachuelos a traves de sectores de Islas Virgenes. Lluvia adicional sobre terrenos saturados pudiera causar deslizamientos de tierra en areas de terreno empinado. .Vientos...Vientos de 20 a 25 mph son posibles a traves del area de pronostico, especialmente en las aguas regionales. .Oleaje...Se espera oleaje picado de 20 a 25 mph a traves de la mayoria de las aguas. .Corrientes marinas...Existe riesgo alto de corrientes marinas para las playas del noroeste de San Thomas y la mayoria de las playas del norte y este de Santa Cruz. .Dias dos a siete...miercoles a lunes La combinacion de una onda tropical sobre el este del Caribe y una vaguada en la altura sobre la region mantendra un patron bien humedo e inestable hasta el jueves. Oleaje picado probablemente continuara hata finales de semana. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 4:21 AM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 13, 4:37 AM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 13, 5:51 AM CST | Areal Flood Advisory | JSJ | 54 min | |
| Nov 13, 8:19 AM CST | Flash Flood Watch | JSJ | 42 hr | |
| Nov 13, 1:31 PM CST | Special Marine Warning | JSJ | 59 min | |
| Nov 13, 2:33 PM CST | Special Marine Warning | JSJ | 57 min | |
| Nov 13, 2:49 PM CST | Rip Current Statement | JSJ | 11 hr | |
| Nov 13, 3:27 PM CST | Special Marine Warning | JSJ | 63 min | |
| Nov 13, 4:20 PM CST | Special Weather Statement | JSJ | 40 min | |
| Nov 13, 12:26 PM CST | Areal Flood Advisory | JSJ | 2 hr | |
| Nov 13, 5:19 PM CST | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Watches in Puerto Rico, 2018Flash Flood Watches in U.S. Virgin Islands, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.